Alert archive / Georgia / Wind Advisories in 2019
Wind Advisory 4, NWS Charleston, SC
NWS Charleston, SC issued this wind advisory at Sep 5, 2019, 2:11 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2019, 2:11 PM EDT (18:11 UTC)
- Expired
- Sep 5, 2019, 7:26 PM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
675 WWUS72 KCHS 051811 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 211 PM EDT Thu Sep 5 2019 GAZ119-060000- /O.NEW.KCHS.WI.Y.0004.190905T1811Z-190906T0000Z/ Coastal Chatham- Including the cities of Wilmington Island and Tybee Island 211 PM EDT Thu Sep 5 2019 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Charleston has issued a Wind Advisory, which is in effect until 8 PM EDT this evening. * WINDS...Northwest 25 to 35 mph with gusts up to 45 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for strong winds. Extra caution should be taken while driving high profile vehicles and on bridges and overpasses. Light weight objects such as trash cans and lawn furniture should be secured. && $$
2 follow-up statements
949 WWUS72 KCHS 052056 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 456 PM EDT Thu Sep 5 2019 GAZ119-060000- /O.CON.KCHS.WI.Y.0004.000000T0000Z-190906T0000Z/ Coastal Chatham- Including the cities of Wilmington Island and Tybee Island 456 PM EDT Thu Sep 5 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...Northwest 20 to 30 mph with gusts to 40 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for strong winds. Extra caution should be taken while driving high profile vehicles and on bridges and overpasses. Light weight objects such as trash cans and lawn furniture should be secured. && $$
214 WWUS72 KCHS 052326 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 726 PM EDT Thu Sep 5 2019 GAZ119-060030- /O.CAN.KCHS.WI.Y.0004.000000T0000Z-190906T0000Z/ Coastal Chatham- Including the cities of Wilmington Island and Tybee Island 726 PM EDT Thu Sep 5 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Charleston has cancelled the Wind Advisory. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Sep 5, 12:02 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 5, 12:02 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1202 PM EDT Thu Sep 5 2019
.SYNOPSIS...
Hurricane Dorian will pass north just off the central South
Carolina coast today, bringing significant impacts especially to
portions of the South Carolina Lowcountry. Dorian will continue
to move away from the area tonight through Friday. High
pressure will return by the weekend, then persist through early
next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Hurricane Dorian remains a dangerous hurricane this morning
about 50 miles east southeast of Charleston. The storm will
slowly continue to move northward coming very close to the
northern Charleston County coast this afternoon.
Flash Flooding: Latest radar imagery indicates heavier rainfall
affecting areas around Charleston and points north and east as
the western edge of Dorian's eye wall brush the area along with
the best upper forcing. Additional rainfall amounts of 5 to 10
inches with locally higher amounts are expected. Given the
incoming high tide early to mid this afternoon there should be
widespread flash flooding near the coast.
Wind: Tropical storm force winds, especially in gusts, will
continue to impact areas mainly near and east of I-95,
especially north and east of Charleston closer to the center of
Dorian. Hurricane force winds, especially in gusts, will
continue to impact areas mainly near the SC coast, especially
northern Charleston County where gusts near 100 mph are
possible. In general, the strongest winds will be associated
with the strongest convection.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
Tonight: Rapidly improving conditions will continue as Dorian
moves away from the region. Most, if not all, of the rain
will be gone by daybreak.
Friday through Sunday: The mid-levels will consist of rising
heights as Dorian moves away from the region. At the surface,
Dorian will be moving away Friday morning while a dry cold front
moves through our area. High pressure will then build in from
the northwest Friday afternoon and prevail across the region
through the weekend. Dry conditions are expected throughout the
short term. Temperatures will be above normal due to downslope
flow on Friday followed by southerly flow over the weekend.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
Weak ridging should build over the Southeast the first part of the
week, followed by semi-zonal flow midweek. The surface pattern should
consist of stationary fronts nearby or across the region. There are
hints that maybe some afternoon convection may return each afternoon
starting on Monday due to the location of the fronts. Temperatures
should be within a few degrees of normal.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
Strong tropical storm conditions will continue through early
afternoon before slowly improving.
Extended Aviation: VFR.
&&
.MARINE...
Today and Tonight: Dorian will continue to bring hurricane
conditions to the SC waters and tropical storm conditions to the
GA waters. As the storm moves begins to move away from our area
later today and especially tonight, conditions will quickly
improve from south to north.
Thursday through Monday: Dorian is forecasted to move away from
our area on Friday. High pressure will return by the weekend,
then persist through early next week. Conditions will continue
to improve through the weekend. No Small Craft Advisories are
expected.
Rip Currents: There is a High Risk of rip currents for all of the
beaches today due to large swells from Dorian impacting the beaches.
An elevated risk of rip currents could persist into Friday due to
remnant swells.
High Surf: A High Surf Advisory continues through this evening for
all of the beaches due to breakers of approximately 5 to 10 ft,
with slowly lowering breaker heights from south to north as
winds turn offshore behind Dorian.
&&
.TIDES/COASTAL FLOODING...
Storm Surge Warning continues for coastal areas from Colleton County
northward with the greatest potential for at least 3 feet of
inundation across far northern Charleston County during this
afternoon's high tide.
As a reminder, our tide forecasts for Charleston, SC and Ft
Pulaski, GA displayed on the Advanced Hydrologic Prediction
Service (AHPS) are deterministic forecasts reflecting our best-
guess tide level at specific tide gage locations. These
forecasts are relative to Mean Lower Low Water (MLLW).
Meanwhile, the storm surge forecasts that appear in our other
hurricane- related products are relative to Above Ground Level
(AGL), which is inundation. These forecasts incorporate the
uncertainty of predicting storm surge as well as the range of
possible impacts based on location, and thus will typically be
greater than what appears on AHPS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Tropical Storm Warning for GAZ101-116>119-138>141.
High Risk for Rip Currents until 8 PM EDT this evening for GAZ117-
119-139-141.
High Surf Advisory until midnight EDT tonight for GAZ117-119-
139-141.
SC...Tropical Storm Warning for SCZ042>044.
High Risk for Rip Currents until 8 PM EDT this evening for
SCZ048>051.
High Surf Advisory until midnight EDT tonight for SCZ048>051.
Hurricane Warning for SCZ045-047>052.
Flash Flood Watch through this evening for SCZ043>045-048>052.
Storm Surge Warning for SCZ049-050-052.
MARINE...Tropical Storm Warning for AMZ354-374.
Hurricane Warning for AMZ330-350-352.
&&
NEAR TERM...RJB
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 5, 11:29 AM EDT, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 1129 AM EDT Thu Sep 5 2019 GAZ117-119-139-141-061530- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- 1129 AM EDT Thu Sep 5 2019 ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Risk for Rip Currents. High Surf Advisory. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to damaging winds and flooding, to the National Weather Service in Charleston at 1-888-383-2024. SCZ048-051-061530- Beaufort-Coastal Jasper- 1129 AM EDT Thu Sep 5 2019 ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Risk for Rip Currents. Flash Flood Watch. High Surf Advisory. Hurricane Warning. Severe Thunderstorms: The environment could support one or two tornadoes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to damaging winds and flooding, to the National Weather Service in Charleston at 1-888-383-2024. SCZ049-050-061530- Coastal Colleton-Charleston- 1129 AM EDT Thu Sep 5 2019 ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Risk for Rip Currents. Flash Flood Watch. High Surf Advisory. Hurricane Warning. Storm Surge Warning. Severe Thunderstorms: The environment could support one or two tornadoes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. Storm Surge Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to damaging winds and flooding, to the National Weather Service in Charleston at 1-888-383-2024. GAZ101-116-118-138-140-SCZ042-061530- Effingham-Inland Bryan-Inland Chatham-Inland Liberty-Inland McIntosh- Hampton- 1129 AM EDT Thu Sep 5 2019 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to damaging winds and flooding, to the National Weather Service in Charleston at 1-888-383-2024. GAZ087-088-099-100-114-115-137-SCZ040-061530- Jenkins-Screven-Candler-Bulloch-Tattnall-Evans-Long-Allendale- 1129 AM EDT Thu Sep 5 2019 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ047-061530- Inland Jasper- 1129 AM EDT Thu Sep 5 2019 ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. Severe Thunderstorms: The environment could support one or two tornadoes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to damaging winds and flooding, to the National Weather Service in Charleston at 1-888-383-2024. SCZ043-044-061530- Inland Colleton-Dorchester- 1129 AM EDT Thu Sep 5 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to damaging winds and flooding, to the National Weather Service in Charleston at 1-888-383-2024. SCZ045-061530- Inland Berkeley- 1129 AM EDT Thu Sep 5 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Hurricane Warning. Severe Thunderstorms: The environment could support one or two tornadoes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to damaging winds and flooding, to the National Weather Service in Charleston at 1-888-383-2024. SCZ052-061530- Tidal Berkeley- 1129 AM EDT Thu Sep 5 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Storm Surge Warning. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Warning. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to damaging winds and flooding, to the National Weather Service in Charleston at 1-888-383-2024. AMZ330-350-352-061530- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- 1129 AM EDT Thu Sep 5 2019 ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to damaging winds and flooding, to the National Weather Service in Charleston at 1-888-383-2024. AMZ354-374-061530- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1129 AM EDT Thu Sep 5 2019 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to damaging winds and flooding, to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Local storm report, Sep 5, 1:36 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
136 PM EDT THU SEP 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TROPICAL STORM 2 SE HANAHAN 32.90N 80.00W
09/05/2019 CHARLESTON SC SOCIAL MEDIA
SOCIAL MEDIA PICTURES SHOWED A TREE DOWN ON A PICKUP,
NOTED DOWNED FENCE PANELS AND SIDING.
&&
EVENT NUMBER CHS1901129
NEDLocal storm report, Sep 5, 1:45 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
145 PM EDT THU SEP 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM TROPICAL STORM 1 S SUMMERVILLE 33.00N 80.18W
09/05/2019 DORCHESTER SC SOCIAL MEDIA
TREE DOWN ON A HOUSE IN THE TWIN OAKS NEIGHBORHOOD.
SOCIAL MEDIA PICTURE SHOWS SOME SIGNIFICANT STRUCTURAL
DAMAGE.
&&
EVENT NUMBER CHS1901130
BRMLocal storm report, Sep 5, 1:46 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
146 PM EDT THU SEP 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TROPICAL STORM 1 SE SAINT GEORGE 33.18N 80.57W
09/05/2019 DORCHESTER SC LAW ENFORCEMENT
SCHP REPORTED A TREE DOWN AT THE 400 BLOCK OF RAYSOR
STREET.
&&
EVENT NUMBER CHS1901131
NEDLocal storm report, Sep 5, 1:49 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
149 PM EDT THU SEP 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TROPICAL STORM 5 NW RIDGELAND 32.53N 81.04W
09/05/2019 JASPER SC LAW ENFORCEMENT
SCHP REPORTED A TREE DOWN NEAR THE INTERSECTION OF
BAILEY MILL ROAD AND CALF PEN BAY ROAD.
&&
EVENT NUMBER CHS1901132
NEDLocal storm report, Sep 5, 1:51 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
151 PM EDT THU SEP 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TROPICAL STORM SAVANNAH 32.05N 81.08W
09/05/2019 CHATHAM GA COUNTY OFFICIAL
COUNTY OFFICIAL REPORTED NINE TREES DOWN WITHIN CHATHAM
COUNTY ASSOCIATED WITH DORIAN. TIME ESTIMATED BY THE
PERIOD OF PEAK WIND.
&&
EVENT NUMBER CHS1901133
NEDLocal storm report, Sep 5, 1:53 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
153 PM EDT THU SEP 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TROPICAL STORM 1 ENE WEST ASHLEY 32.81N 79.99W
09/05/2019 CHARLESTON SC SOCIAL MEDIA
TREE DOWN ALONG WITH POWER LINES AT THE INTERSECTION OF
MANCHESTER AND ORANGE GROVE ROAD.
&&
EVENT NUMBER CHS1901134
BRMNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.